Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 190, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Nov 19, 2003, 4:36 AM EST for Columbia County, McDuffie County, Richmond County, Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2003, 4:36 AM EST (09:36 UTC)
- Expired
- Nov 19, 2003, 5:30 AM EST
- In force
- 54 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Columbia County, GA, McDuffie County, GA, Richmond County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 19, 2:20 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 190936
SVRCAE
GAC073-189-245-191030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
433 AM EST WED NOV 19 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 530 AM EST.
* AT 425 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH DAMAGING WIND GUSTS OF 40 TO 60 MPH
APPROACHING THE AREA FROM THE SOUTHWEST. THE SHOWERS AND
THUNDERSTORMS WERE MOVING TOWARD THE NORTHEAST AT 60 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARLEM.
GROVETOWN.
EVANS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
LAT...LON 3323 8283 3311 8267 3337 8189 3370 8229
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 19, 4:11 AM EST, 25 minutes earlier.
Area forecast discussion, Nov 19, 4:11 AM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 411 AM EST WED NOV 19 2003 .SHORT TERM... TODAY THROUGH FRIDAY. STRONG SHORT WAVE MOVING THROUGH THE AREA DURING THE AFTERNOON. IN THE MEANTIME THE CAE 88D IS PICKING A SQUALL LINE IN EASTERN GEORGIA WHICH WILL MOVE EAST AND PRODUCE STRONG STORMS OVER THE WESTERN PART OF THE CWA THROUGH 8 AM. THE CONVECTIVE POTENTIAL IS FAVORING SUPERCELL DEVELOPMENT DURING THIS TIME WHICH COINCIDE WITH THE TORNADO WATCH. ELEVATED CAPES TO 1000 AND STORM RELATIVE HELICITIES 300-400. THE MAIN LIMITING FACTOR IN THE EAST PART OF CWA WILL BE A FAIRLY STABLE LOWER ATMOSPHERE WITH LIS +2/+3. IN THE WESTERN PART OF CWA...LIS -1/-3 COULD ALLOW STRONG WINDS TO REACH THE SURFACE. THERE IS ALSO AN H8 THERMAL RIDGE IN THE AREA THROUGH 12-13Z BUT MODELS SHOW H8 CAA BY 15Z ABOUT TIME OF COLD FRONT MOVING INTO AREA. SO EXPECT WORST WEATHER NOW UNTIL ABOUT 13-14Z. SHORT WAVE MOVES EAST THIS AFTERNOON AND HIGH PRESSURE BUILDS IN TONIGHT THROUGH FRIDAY. MOS TEMPERATURES LOOK REASONABLE. .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY. RIDGE OVER AREA THROUGH SUNDAY MOVES EAST SUNDAY NIGHT AS ANOTHER SHORT WAVE AND COLD FRONT APPROACH WITH CHANCE OF SHOWERS MONDAY. MORE HIGH PRESSURE FOR TUESDAY. && .FIRE WEATHER... TODAY TRANSPORT WINDS = SW 20. MIXING HGT = 3500-4000. && .PRELIMINARY POINT TEMPS/POPS... CAE 72 45 67 38 / 90 10 00 00 AGS 73 44 68 37 / 90 10 00 00 SSC 72 45 67 39 / 90 10 00 00 OGB 73 45 67 39 / 90 10 00 00 && .CAE...WIND ADVISORY AREA LAKES TODAY ALL COUNTY WARNING AREA. && 07
Hazardous weather outlook, Nov 19, 4:00 AM EST, 36 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-191300- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE COLUMBIA SC 400 AM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... A LINE OF THUNDERSTORMS IS EXPECTED THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER...THE MAIN THREAT IS ISOLATED TORNADOES AND DOWNBURST WINDS TO 70 MPH. HAIL MAY BE A THREAT DURING THE LATE MORNING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. AWP
In the hours before
Special weather statement, Nov 19, 3:46 AM EST, 50 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-191439- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 346 AM EST WED NOV 19 2003 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...SEVERE WEATHER POSSIBLE THIS MORNING... A COLD FRONT WILL APPROACH THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA THIS MORNING. WARM MOIST AIR AHEAD OF THE FRONT...AS WELL AS STRONG UPPER LEVEL DYNAMICS WILL SUPPORT THE DEVELOPMENT OF THUNDERSTORMS AHEAD OF THE FRONT. SOME OF THE STORMS MAY REACH SEVERE LIMITS. THE FRONT IS EXPECTED TO PUSH EAST OF THE MIDLANDS BY LATE MORNING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE ISOLATED TORNADOES...AND DAMAGING DOWNBURST WINDS TO 70 MPH. HAIL MAY BECOME A THREAT BY LATE MORNING AS THE COLD FRONT PUSHES THROUGH THE AREA. ALL INTERESTS SHOULD BE AWARE OF THE POTENTIAL FOR SEVERE WEATHER AND KEEP POSTED ON WEATHER STATEMENTS...WATCHES... OR WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE. BE PREPARED TO TAKE QUICK ACTION IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO MONITOR THE INCREASING THREAT OF SEVERE WEATHER AND MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR. SEVERE WEATHER SPOTTERS...INCLUDING AMATEUR RADIO OPERATORS... SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. AWP
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.